Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 203, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2014, 1:11 AM CDT for 4 counties in Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 1:11 AM CDT (06:11 UTC)
- Expired
- Jun 30, 2014, 2:00 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Custer County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:15 AM CDT | HAIL 1.5 | 7 W Taylor, NE | HAIL FELL FOR 10 MINUTES. |
| Jun 30, 2:05 AM CDT | HAIL 2.5 | 7 Ene Sargent, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:02 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS53 KLBF 300611
SVRLBF
NEC009-041-071-115-300700-
/O.NEW.KLBF.SV.W.0203.140630T0611Z-140630T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
111 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
SOUTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 200 AM CDT
* AT 106 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ALMERIA...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAYLOR...BURWELL...GATES...ALMERIA...SARGENT...CALAMUS RESERVOIR
STATE RECREATION AREA...WALWORTH...HORSESHOE BEND LAKE...DIVIDE
HILL...HANNAMON BAYOU CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...
NUNDA SHOAL CAMPGROUND...KENT DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA...HOMESTEAD KNOLLS CAMPGROUND...BIG OAK CANYON...
VIRGINIA SMITH DAM AND DEVERRE.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 113 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4173 9920 4158 9921 4166 9978 4195 9979
4197 9903 4174 9903
TIME...MOT...LOC 0611Z 277DEG 23KT 4183 9964
HAIL...1.00IN
WIND...60MPH
$$
POWER1 follow-up statement
082
WWUS53 KLBF 300636
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
136 AM CDT MON JUN 30 2014
NEC009-300646-
/O.CAN.KLBF.SV.W.0203.000000T0000Z-140630T0700Z/
BLAINE NE-
136 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4173 9920 4158 9921 4164 9963 4195 9945
4197 9903 4174 9903
TIME...MOT...LOC 0636Z 284DEG 24KT 4178 9942
$$
NEC041-071-115-300700-
/O.CON.KLBF.SV.W.0203.000000T0000Z-140630T0700Z/
CUSTER NE-GARFIELD NE-LOUP NE-
136 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOUP...SOUTHWESTERN GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL
200 AM CDT...
AT 134 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAYLOR...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAYLOR...BURWELL...SARGENT...CALAMUS RESERVOIR STATE RECREATION
AREA...HANNAMON BAYOU CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...
DIVIDE HILL...NUNDA SHOAL CAMPGROUND...KENT DIVERSION DAM STATE
WILDLIFE MANAGEMENT AREA...HOMESTEAD KNOLLS CAMPGROUND...VIRGINIA
SMITH DAM...BIG OAK CANYON AND DEVERRE.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 113 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4173 9920 4158 9921 4164 9963 4195 9945
4197 9903 4174 9903
TIME...MOT...LOC 0636Z 284DEG 24KT 4178 9942
HAIL...1.00IN
WIND...60MPH
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:13 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 30, 12:13 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1213 AM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 251 PM CDT SUN JUN 29 2014 WEATHER CONDITIONS WILL CLOSELY MONITORED FOR SEVERE STORM DEVELOPMENT OVERNIGHT. A COLD FRONT WILL MOVE THROUGH LATE TONIGHT AND MONDAY MORNING STABILIZING THE ATMOSPHERE. A REINFORCING COLD FRONT ARRIVES TUESDAY. COOL WEATHER CONTINUES THROUGH WEDNESDAY FOLLOWED BY A WARMING TREND THURSDAY THROUGH SUNDAY WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES AND GENERALLY ISOLATED RAIN CHANCES. && .UPDATE... ISSUED AT 1056 PM CDT SUN JUN 29 2014 UPDATED FORECAST TO ACCOUNT FOR ECHOES MOVING INTO SOUTHWEST NEBRASKA FROM NORTHEAST COLORADO. LOW LEVEL JET TO KICK UP AGAIN TONIGHT AND EXPAND THUNDERSTORMS FROM NORTHERN KANSAS NORTH INTO NORTH CENTRAL NEBRASKA SIMILAR TO LAST NIGHT. HAVE BEEN A BIT LIBERAL WITH NORTHWARD PROGRESSION. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 251 PM CDT SUN JUN 29 2014 TONIGHT AND TOMORROW. CONVECTION CHANCES TO HEADLINE THE SHORT TERM DISCUSSION. KEEPING SLIGHT CHANCE TO LOW END CHANCE OF POPS IN THE FORECAST FOR LOCATIONS GENERALLY EAST OF HIGHWAY 83 THIS AFTERNOON AND EVENING. UNDER MOSTLY CLEAR SKIES THE ATMOSPHERE HAS UNDERGONE STRONG DESTABILIZATION...WITH THE OPERATIONAL RAP AND LATEST LAPS DATA GENERATING UPWARDS OF 3000 J/KG OF MUCAPE ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA. WITH OPTIMAL DEEP SHEAR IN PLACE...STORMS...SOME OF WHICH MAY BE SEVERE WITH HAIL AND DAMAGING WIND BEING THE PRIMARY THREATS...ARE ANTICIPATED TO FORM. A SIGNIFICANT -10 TO -30C CONTRIBUTION TO THE CAPE /CLOSING ON A 1000 J/KG/ WOULD SUPPORT SOME LARGE HAIL. THE LATEST NEAR TERM CONVECTION ALLOWING MODELS GENERATES THE PROJECTED ACTIVITY WELL TO THE EAST OF THE CWA...BUT RECENT SATELLITE OBS INDICATE OTHERWISE WITH THE FORMATION OF A AGITATED CU FIELD ACROSS CUSTER COUNTY. WILL CONTINUE TO MONITOR THE CONVECTIVE TRENDS. WEST OF THIS AREA...INSTABILITY AND AVAILABLE CAPE DECREASES RAPIDLY...ONLY ISOLATED GENERAL STORMS WOULD BE POSSIBLE. FOR THE OVERNIGHT...INCREASINGLY RICH THETA-E BUILDS BACK TO THE NORTHWEST WITH THE STRENGTHENING OF A LLJ. THE THREAT OF STORMS WILL REMAIN THROUGH THE OVERNIGHT FOR LOCATIONS MAINLY EAST OF HIGHWAY 83. OVERNIGHT LOWS WILL RANGE FROM THE 50S ACROSS THE NORTHWEST...TO MID 60S ACROSS THE EAST. SLIGHTLY COOLER FOR MONDAY WITH A FRONTAL PASSAGE EARLY. HIGHS IN THE 70S TO LOWER 80S SHOULD PREVAIL. LINGERING POST FRONTAL STORMS ARE POSSIBLE EARLY MONDAY ACROSS NORTH CENTRAL NEBRASKA...BUT BY AFTERNOON THIS ACTIVITY SHOULD BE OFF TO THE EAST. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 251 PM CDT SUN JUN 29 2014 MONDAY NIGHT THROUGH WEDNESDAY...A REINFORCING CANADIAN COLD FRONT WILL MOVE THROUGH TUESDAY. THE PRECEDING PACIFIC COLD FRONT SUPPORTS LOWS IN THE 50S TUESDAY MORNING. LOWS WEDNESDAY MORNING ARE ABOUT 5F COLDER FOR LOWS IN THE LOWER 50S. THERE IS POTENTIAL FOR COOLER LOWS WEDNESDAY MORNING BUT THE MODELS SHOW 850MB-700MB CLOUDS WRAPPING SOUTH AROUND A DEPARTING UPPER LEVEL LOW ACROSS ONTARIO. RAIN CHANCES CONTINUE IN PLACE TUESDAY WITH COLD AIR MOVING IN ALOFT. H700MB TEMPERATURES FALL TO 6C TO 10C AND HIGHS RISE TO ONLY 70 NORTH. NORTHWEST WINDS INCREASE TO 20 TO 30 MPH TUESDAY WITH HIGH PRESSURE BUILDING SOUTH ALSO. THE COLD AIR ALOFT MOVES OFF EAST WEDNESDAY FOR HIGHS 75 TO 80 WITH NEARLY FULL SUN AND LIGHT WINDS...A COMPLETE REVERSE OF TUESDAYS WIND...CLOUDS...SHOWERS AND COOLER TEMPERATURES. WEDNESDAY NIGHT THROUGH SUNDAY...THE MODELS ARE IN VERY GOOD AGREEMENT PRODUCING 20 TO 25 MPH SLY RETURN FLOW THURSDAY AND FRIDAY. THE WARMING TREND IS SLOWER GIVEN THE STRONGER PUSH OF CANADIAN AIR TUESDAY FOR HIGHS IN THE 80S TO AROUND 90 THURSDAY THROUGH SUNDAY. REGARDLESS...INSTABILITY INCREASES IN THE ECM...GFS AND GEM MODELS THURSDAY THROUGH SATURDAY. IF WINDS ALOFT CAN REMAIN STRONG AS SHOWN THE GEM AND GFS SOLNS THEN ISOLATED THUNDERSTORMS COULD DEVELOP IN A NORTHWEST FLOW REGIME THURSDAY AND BEYOND. THE ECM BUILDS THE UPPER LEVEL RIDGE STRONGLY PRODUCING WEAK WINDS ALOFT. THE FORECAST FOLLOWS THE GFS AND INCLUDES ISOLATED POPS WHICH FITS THE CLASSIC JULY NORTHWEST FLOW CLIMATOLOGY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1212 AM CDT MON JUN 30 2014 SOME SCATTERED RAINSHOWERS OVER SOUTHWEST NEBRASKA WILL INCREASE AS THE LOW LEVEL SOUTHERLY JET INCREASES THROUGH THE EARLY MORNING HOURS. NOT REAL CONFIDENT WITH THE NORTHERN PROGRESSION OF THE SYSTEM AND HAVE JUST INCLUDED A TEMPO GROUP -TSRA FOR THE KLBF TAF SITE. THROUGH THE MORNING THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD AND MOVE TO THE NORTHEAST INTO NORTH CENTRAL NEBRASKA EAST OF A LINE FROM KLBF TO KVTN. VFR CONDITIONS EXPECTED AT TAF SITES BUT IN AREAS OF THUNDERSTORMS MVFR CIGS AND VISIBILITIES ARE EXPECTED. STORMS SHOULD MOVE EAST THROUGH THE MORNING. NORTHERLY WINDS OVER WESTERN NEBRASKA WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH THROUGH THE DAY ON MONDAY UNDER MAINLY CLEAR SKIES. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...CDC SHORT TERM...JACOBS LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Jun 30, 12:17 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1217 AM CDT MON JUN 30 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-010530- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1217 AM CDT MON JUN 30 2014 /1117 PM MDT SUN JUN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF A LINE FROM IMPERIAL...TO NORTH PLATTE...TO THEDFORD...TO VALENTINE. SOME STORMS MAY BE SEVERE WITH THE MAIN THREAT BEING FROM LARGE HAIL. AT THIS TIME...THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS EAST OF A LINE FROM HAYES CENTER...TO DUNNING...TO ONEILL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY...AS WELL AS FRIDAY NIGHT THROUGH SATURDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...HOWEVER REPORTS OF HAIL OR WINDS WOULD BE APPRECIATED. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jun 30, 12:58 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL 1 S BREWSTER 41.92N 99.87W
06/30/2014 E1.00 INCH BLAINE NE 911 CALL CENTER
SHERIFF REPORT OF PEA TO QUARTER SIZE HAIL RELAYED
THROUGH 911 CALL CENTER.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 30, 12:33 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 42 min |
| Jun 30, 1:57 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 18 min |
| Jun 30, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup, Wheeler | 45 min |
| Jun 30, 3:43 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 17 min |
| Jun 30, 7:03 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 27 min |
| Jun 30, 7:21 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Holt, Loup, Rock and 1 more | 39 min |
| Jun 30, 8:13 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.